Alert archive / Nevada / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS Elko, NV
NWS Elko, NV issued this winter storm watch at Feb 11, 2021, 3:18 PM PST for Elko County, White Pine County, Nevada. It took effect at Feb 12, 2021, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2021, 3:18 PM PST (23:18 UTC)
- In effect from
- Feb 12, 2021, 10:00 PM PST
- Expired
- Feb 12, 2021, 1:52 PM PST
- In force
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634 WWUS45 KLKN 112318 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 318 PM PST Thu Feb 11 2021 NVZ034-121330- /O.NEW.KLKN.WW.Y.0006.210212T0300Z-210212T1800Z/ /O.NEW.KLKN.WS.A.0001.210213T1200Z-210214T1200Z/ Ruby Mountains and East Humboldt Range- 318 PM PST Thu Feb 11 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST FRIDAY... ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...For the Winter Weather Advisory, snow expected. Total snow accumulations of up to 10 inches. Winds gusting as high as 35 mph. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 5 to 14 inches possible. Winds could gust as high as 50 mph. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...For the Winter Weather Advisory, from 7 PM this evening to 10 AM PST Friday. For the Winter Storm Watch, from late Friday night through late Saturday night. * IMPACTS...Travel could be very difficult to impossible. Gusty winds could bring patchy blowing snow and reduced visibilities to some higher elevation areas during this period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-036>039-121330- /O.NEW.KLKN.WW.Y.0007.210213T1200Z-210214T1200Z/ Northern Elko County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of Owyhee, Battle Mountain, Emigrant Pass, Eureka, Pinto Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, and Spring Creek 318 PM PST Thu Feb 11 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 7 inches. Winds gusting as high as 40 mph. * WHERE...Northern Elko County, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County, Southwest Elko County and South Central Elko County. * WHEN...From 4 AM Saturday to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult over area roads and highways during the period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
2 follow-up statements
244 WWUS45 KLKN 121116 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 316 AM PST Fri Feb 12 2021 NVZ031-036>039-130130- /O.EXT.KLKN.WW.Y.0007.210213T0600Z-210214T0600Z/ Northern Elko County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of Owyhee, Battle Mountain, Emigrant Pass, Eureka, Pinto Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, and Spring Creek 316 AM PST Fri Feb 12 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 8 inches. Winds gusting as high as 45 mph. * WHERE...Northern Elko County, Southern Lander County and Southern Eureka County, Northern Lander County and Northern Eureka County, South Central Elko County and Southwest Elko County. * WHEN...From 10 PM this evening to 10 PM PST Saturday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ034-130130- /O.EXT.KLKN.WS.A.0001.210213T0600Z-210214T0600Z/ /O.CON.KLKN.WW.Y.0006.000000T0000Z-210212T1800Z/ Ruby Mountains and East Humboldt Range- 316 AM PST Fri Feb 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to 5 inches. Winds gusting as high as 35 mph. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 4 to 15 inches possible. Winds could gust as high as 45 mph. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...For the Winter Weather Advisory, until 10 AM PST this morning. For the Winter Storm Watch, from this evening through Saturday evening. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
299 WWUS45 KLKN 122152 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 152 PM PST Fri Feb 12 2021 NVZ034-131200- /O.UPG.KLKN.WS.A.0001.210213T0600Z-210214T0600Z/ /O.NEW.KLKN.WS.W.0003.210213T0600Z-210214T0600Z/ Ruby Mountains and East Humboldt Range- 152 PM PST Fri Feb 12 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 22 inches. Winds gusting as high as 50 mph. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 10 PM this evening to 10 PM PST Saturday. * IMPACTS...Travel along Secret Valley Pass could be very difficult to impossible. Gusty winds could reduced visibilities in patchy blowing snow in higher elevation areas during this period. PRECAUTIONARY/PREPAREDNESS ACTIONS...4 If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ035-131200- /O.EXA.KLKN.WW.Y.0007.210213T0600Z-210214T0600Z/ White Pine County- Including the cities of Ely and McGill 152 PM PST Fri Feb 12 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches in valleys and 3 to 14 inches in mountains. Winds gusting as high as 45 mph. * WHERE...White Pine County. * WHEN...From 10 PM this evening to 10 PM PST Saturday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-036>039-131200- /O.CON.KLKN.WW.Y.0007.210213T0600Z-210214T0600Z/ Northern Elko County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of Owyhee, Battle Mountain, Emigrant Pass, Eureka, Pinto Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, and Spring Creek 152 PM PST Fri Feb 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Snow accumulations of 3 to 8 inches for upper valley areas above 5500 feet. Winds gusting as high as 45 mph. * WHERE...Northern Elko County, Southern Lander County and Southern Eureka County, Northern Lander County and Northern Eureka County, South Central Elko County and Southwest Elko County. * WHEN...From 10 PM this evening to 10 PM PST Saturday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm watch went out at Feb 11, 2:58 PM PST, 20 minutes earlier.
Area forecast discussion, Feb 11, 2:58 PM PST, 20 minutes before
Area Forecast Discussion National Weather Service Elko NV 258 PM PST Thu Feb 11 2021 SYNOPSIS...Valley rains and mountain snowfall tonight into Friday. A colder storm system brings more widespread snow accumulations on Saturday and Sunday && .UPDATE...Update to add Winter Weather Advisory for Ruby Mountains and northeast and central Nevada. Also to add Winter Storm Watch for the Ruby Mountains and East Humboldt Range. && .PREV DISCUSSION... /ISSUED AT 238 PM / SYNOPSIS...Valley rains and mountain snowfall tonight into Friday. A colder storm system brings more widespread snow accumulations on Saturday and Sunday SHORT TERM...Tonight through Sunday. A warmer Pacific low pressure system supported by a closed upper low scoots across northern CA and continue southeast into southern NV. This system will spread valley rain and mountain snow this evening first into Humboldt County and then expand east and southeast across central and northern Nevada overnight into Friday morning. Most valley locations below 6000 feet will either see rain or a rain/snow mix tonight into Friday. Higher valleys and over mountains will see accumulating snow through Friday. Most higher valley areas will see up to an inch of new snow while higher northern mountain areas of Elko County and the Ruby mountains could see upwards of a foot of new snow over their higher crests . Most precipitation with this system will taper off and mostly end through the Friday afternoon as the low opens over central CA opens and drifts SE into southern NV. A few higher elevation showers will linger through Friday night into early Saturday. A second and colder Pacific winter system will push into the western US and spread more snow into the Great Basin and Nevada by late Friday evening. Added forcing will be provided by the divergent exit region of a 150-160kt jet streak digging into the region early Saturday morning through Sunday as colder air pushes east into the region. Snow levels across northeast Nevada will be for the most part be at the valley floors to start. But the warmer air ahead of the incoming cold front will cause snow levels across central Nevada to rise to 5500 feet Saturday morning but lower to valley floors later Saturday afternoon. Therefore some valley locations over Humboldt County and northern Lander/Eureka county will see a rain/snow mix quickly changing over to mostly snow on Saturday. Snow and snow showers are expected to continue across northern and central NV overnight Saturday into Sunday morning. Snow accumulations of 1”-3” are expected for most valley areas below 5500” with higher valley areas and passes ranging 3”-5” though Sunday morning. Higher mountain areas will see another foot plus added to their snow packs especially across terrain favored upslope locations. Gusty west and northwest winds will quickly follow the frontal boundary’s passage across northern and central Nevada. Therefore a winter weather advisory will likely be issued for parts of eastern Nevada. A winter weather advisory will be issued for the Ruby Mountains late this evening through late morning Friday and a winter storm watch starting Saturday morning through Sunday morning. LONG TERM...Sunday Night though next Thursday. The next weather disturbance will begin to impact the region from the northwest Monday bringing a mix of mostly snow but some lower valley rain to the state over a multi-day period. A consistent stream of north Pacific moisture will persist Monday night into Tuesday, with snow showers gradually tapering off Wednesday from west to east. This persistent influx of moisture combined with the arrival of a robust upper jet will promote areas of enhanced snowfall across eastern and northeastern Nevada. 3-5 inches of snowfall is possible in some valleys of Elko and White Pine counties from Monday through Tuesday night. Mountain areas such as the Ruby Mountains and Jarbidge Mountains could easily see over one foot of snow with higher ridges reaching 18-24 inches. Conditions improve Wednesday with more snow expected across northern Nevada beginning Thursday as an active weather pattern continues. Winds could be impactful Monday and Tuesday bringing the possibility of blowing snow as a strong jet moves over the Great Basin region. High temperatures will drop into the 30s by Wednesday from the 40s on Monday before rebounding Thursday. Lows will range from the 20s Sunday and Monday nights before dropping into the teens Tuesday night. Some locations in Elko county and the higher terrain of central Nevada and White Pine County could drop into the single digits Thursday morning. AVIATION...The first of several waves of precipitation over the next several days is expected to begin today, with an expanding mix of lower valley rain, higher elevation snow and lower ceilings through tonight across northern and central Nevada. Widespread lowering of ceilings, reduced VIS during times of precipitation, especially snow, and widespread mountain obscurations are possible through tonight. Conditions improve Friday for a short while before the next, stronger system moves into the state late Friday into Saturday. Impacts will generally be greater across the I-80 corridor and White Pine county at KWMC, KBAM and KEKO, and KEKO than they will at KTPH. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 AM Saturday to 4 AM PST Sunday for Northern Elko County-Northern Lander County and Northern Eureka County-South Central Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County. Winter Weather Advisory from 7 PM this evening to 10 AM PST Friday for Ruby Mountains and East Humboldt Range. Winter Storm Watch from late Friday night through late Saturday night for Ruby Mountains and East Humboldt Range. && 97/93/93
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:18 PM PST | Winter Weather Advisory | LKN | Elko, White Pine | 19 hr |
| Feb 11, 3:18 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Lander, White Pine | 55 hr |
Nearby
Winter Storm Watches in Nevada, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.